Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at May 18, 2021, 11:32 PM CDT for Hardin County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 11:32 PM CDT (04:32 UTC)
- Expired
- May 19, 2021, 12:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Lake Charles, LA
County Hardin County, TX
The radar
The Houston radar (KHGX), 115 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
139
WWUS84 KLCH 190432
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
1132 PM CDT Tue May 18 2021
TXZ180-201-215-190515-
Jefferson TX-Hardin TX-Tyler TX-
1132 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
SOUTHWESTERN TYLER AND HARDIN COUNTIES UNTIL 1215 AM CDT...
At 1132 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Goodrich to near Devers.
Movement was northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Beaumont, Lumberton, Woodville, Kountze, Sour Lake, Nome, Saratoga,
Wildwood, Warren, Thicket, Bevil Oaks, China, Votaw, Honey Island,
Batson, Village Mills, Ivanhoe and Hillister.
LAT...LON 3049 9454 3079 9461 3091 9444 3004 9412
2992 9444 3011 9445 3011 9460 3049 9473
TIME...MOT...LOC 0432Z 241DEG 26KT 3055 9481 2996 9459
$$
25What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 18, 10:10 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 18, 10:10 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1010 PM CDT Tue May 18 2021
.UPDATE...Another round of storms is inbound. The line is
currently passing through the Houston metro. It will advance to
the TX/LA line by around 2 AM and to roughly along I-49 by 6 AM.
The line is moving, however a quick 1 to 3 inches will be
possible. Strong gusty winds may also occur in stronger storms.
&&
.PREV DISCUSSION... /issued 716 PM CDT Tue May 18 2021/
DISCUSSION...
For 00z TAF issuance.
AVIATION...
Satellite imagery/sfc obs show generally clear skies across the
area at this time which should continue next few hours. Forecast
soundings/time-height sections indicate low clouds returning later
this evening in advance of the next MCS getting cranked up over
cntl TX. Latest runs of the HRRR have this feature well sited and
have followed its guidance as far as precip goes...with the squall
line moving into KBPT after midnight, then KLCH/KAEX an hour or so
later, and finally the Acadiana terminals just before sunrise.
IFR/MVFR ceilings should prevail most of the remainder of the
period. Various CAM guidance shows another round of showers/storms
moving in for tomorrow afternoon.
25
PREV DISCUSSION... /issued 352 PM CDT Tue May 18 2021/
DISCUSSION...
Wx map shows tight pressure gradient continuing between high
pressure over the East Coast and low pressure over NM/W TX/OK this
afternoon. Had a localized wake low behind the TSRA complex
across South Louisiana into the coastal waters. This increased
the winds and tides along the coastal parishes, as winds/seas
across the coastal waters. The ongoing Small Craft Advisory
handled the coastal waters. However, the increase in winds this
afternoon, as well as a continued moderate to strong southeast
flow, prompted the need for a wind advisory for the coastal
parishes and counties through Wednesday evening. The increase in
east to southeast winds this afternoon along the coast increased
tidal levels to around 1.0 to 1.5 feet above predicted levels,
which is at high tide now through this evening. Thus, have a
Coastal Flood Advisory for Jefferson, Cameron, Vermilion through
10 PM.
Now for the precipitation/rainfall forecast. Radar showing the
numerous coverage over Lower Acadiana into the coastal waters,
otherwise, no precipitation is occurring for Southeast Texas and
only patchy light rain over Central and Southwest Louisiana. This
will change later this evening and especially overnight as the
next upper level impulse has already ignited the next wave of
thunderstorms over Northeast Texas and another batch over Central
Texas. This will continue to move east to southeastward this
evening and overnight, increasing chances of thunderstorms
significantly around late evening/early morning hours over
Southeast Texas, and the remainder of the area overnight into
Wednesday morning. Will have intermittent breaks by Wednesday
afternoon and evening, but appears to be yet another significant
impulse to bring widespread thunderstorms with heavy rainfall
Thursday. Very challenging to attempt rainfall numbers for now
through Thursday afternoon, but latest coordinated QPF numbers
will continue the 5 to 10 inches of additional rainfall with
locally higher amounts possible. This is stated in the Flash Flood
Watch that continues through Thursday evening.
For the remainder of Thursday night into Friday, continues to look
fairly wet with showers and thunderstorms likely. Will have to
address this later this week if the Flash Flood Watch may have to
be extended. By the weekend, high pressure at the surface and
aloft over the Southeast U.S. likely to build westward over the
Central Gulf States, bringing drier air aloft and an end to this
prolonged rainfall event.
DML
MARINE...
A moderate to strong onshore flow will continue this week due to
the strong pressure gradient between a surface high pressure area
over the southeast United States and a surface low pressure area
east of the Rockies. The Small Craft Advisory has been extended
through Thursday morning. A series of upper level disturbances
will move across the region producing additional daytime and
overnight showers and thunderstorms over the coastal waters. Some
thunderstorms will be capable of producing strong gusty winds,
higher seas.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 69 81 67 80 / 70 80 50 80
LCH 72 82 70 81 / 80 90 80 90
LFT 70 82 70 81 / 60 80 60 90
BPT 71 82 70 81 / 80 70 80 90
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027>033-
041>045-052>055-073-074.
Wind Advisory until 7 PM CDT Wednesday for LAZ052>055-073-074.
TX...Flash Flood Watch through Thursday evening for TXZ180-201-215-
216-259>262.
Wind Advisory until 7 PM CDT Wednesday for TXZ215.
GM...Small Craft Advisory until 7 AM CDT Thursday for GMZ435-450-452-
455-470-472-475.
Small Craft Exercise Caution through Thursday morning for GMZ430-
432.
&&Hazardous weather outlook, May 18, 9:42 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 942 PM CDT Tue May 18 2021 LAZ027>033-041>045-TXZ180-201-216-259>262-200245- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Tyler- Hardin-Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 942 PM CDT Tue May 18 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ053>055-200245- Iberia-St. Mary-Lower St. Martin- 942 PM CDT Tue May 18 2021 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT WEDNESDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for south central Louisiana. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ052-073-074-TXZ215-200245- Vermilion-West Cameron-East Cameron-Jefferson- 942 PM CDT Tue May 18 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT WEDNESDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-450-452-455-470-472-475-200245- Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 942 PM CDT Tue May 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-200245- Sabine Lake-Calcasieu Lake- 942 PM CDT Tue May 18 2021 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Small craft should exercise caution. Storms are expected tonight which may cause strong gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected. Small craft should exercise caution through Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 18, 10:20 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1020 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 2 ESE LAKE CHARLES 30.20N 93.17W
05/17/2021 CALCASIEU LA BROADCAST MEDIA
*** 1 FATAL *** A FATALITY OCCURRED ALONG EAST PRIEN LAKE
ROAD FROM FLASH FLOODING. THE VICITIM WAS RECOVED ON 1/18
IN A CAR THAT WAS SWEPT INTO A DITCH. TIME IS UNKNOWN.
&&
ATINGLERSpecial weather statement, May 18, 11:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1132 PM CDT Tue May 18 2021
TXZ180-201-215-190515-
Jefferson TX-Hardin TX-Tyler TX-
1132 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
SOUTHWESTERN TYLER AND HARDIN COUNTIES UNTIL 1215 AM CDT...
At 1132 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Goodrich to near Devers.
Movement was northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Beaumont, Lumberton, Woodville, Kountze, Sour Lake, Nome, Saratoga,
Wildwood, Warren, Thicket, Bevil Oaks, China, Votaw, Honey Island,
Batson, Village Mills, Ivanhoe and Hillister.
LAT...LON 3049 9454 3079 9461 3091 9444 3004 9412
2992 9444 3011 9445 3011 9460 3049 9473
TIME...MOT...LOC 0432Z 241DEG 26KT 3055 9481 2996 9459
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:25 AM CDT | Special Marine Warning | LCH | 65 min | |
| May 19, 1:32 AM CDT | Special Weather Statement | LCH | Calcasieu, Cameron, Jefferson Davis | 58 min |
| May 19, 1:34 AM CDT | Special Marine Warning | LCH | 56 min | |
| May 19, 2:00 AM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 16 min |
| May 19, 2:15 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 30 min |
| May 19, 2:34 AM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis, Vermilion | 56 min |
| May 19, 3:28 AM CDT | Special Weather Statement | LCH | Acadia, Lafayette, Vermilion | 47 min |
| May 19, 4:11 AM CDT | Wind Advisory | LCH | Cameron, Saint Martin | 11 hr |
| May 19, 4:14 AM CDT | Coastal Flood Advisory | LCH | Cameron | 15 hr |
| May 19, 12:23 AM CDT | Special Weather Statement | LCH | Jefferson, Orange | 67 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.